Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 77, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 28, 2022, 4:25 AM EDT. It took effect at Jul 28, 2022, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2022, 4:25 AM EDT (08:25 UTC)
- In effect from
- Jul 28, 2022, 11:00 AM EDT
- Expired
- Jul 28, 2022, 10:43 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
741 WHUS71 KBUF 280825 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 425 AM EDT Thu Jul 28 2022 LEZ040-041-281630- /O.NEW.KBUF.SC.Y.0077.220728T1800Z-220729T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 425 AM EDT Thu Jul 28 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-281630- /O.NEW.KBUF.SC.Y.0077.220728T1500Z-220728T2200Z/ Upper Niagara River and Buffalo Harbor- 425 AM EDT Thu Jul 28 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 11 AM this morning to 6 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
260 WHUS71 KBUF 281050 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 650 AM EDT Thu Jul 28 2022 LEZ040-041-281900- /O.CON.KBUF.SC.Y.0077.220728T1800Z-220729T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 650 AM EDT Thu Jul 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-281900- /O.CON.KBUF.SC.Y.0077.220728T1500Z-220728T2200Z/ Upper Niagara River and Buffalo Harbor- 650 AM EDT Thu Jul 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 11 AM this morning to 6 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
281 WHUS71 KBUF 281608 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1208 PM EDT Thu Jul 28 2022 LEZ040-041-290100- /O.CON.KBUF.SC.Y.0077.220728T1800Z-220729T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1208 PM EDT Thu Jul 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-282200- /O.CON.KBUF.SC.Y.0077.000000T0000Z-220728T2200Z/ Upper Niagara River and Buffalo Harbor- 1208 PM EDT Thu Jul 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ EAJ
259 WHUS71 KBUF 282038 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 438 PM EDT Thu Jul 28 2022 LEZ020-290000- /O.EXT.KBUF.SC.Y.0077.000000T0000Z-220729T0000Z/ Upper Niagara River and Buffalo Harbor- 438 PM EDT Thu Jul 28 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-290300- /O.CON.KBUF.SC.Y.0077.000000T0000Z-220729T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 438 PM EDT Thu Jul 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
283 WHUS71 KBUF 282318 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 718 PM EDT Thu Jul 28 2022 LEZ020-290030- /O.CAN.KBUF.SC.Y.0077.000000T0000Z-220729T0000Z/ Upper Niagara River and Buffalo Harbor- 718 PM EDT Thu Jul 28 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LEZ040-041-290300- /O.CON.KBUF.SC.Y.0077.000000T0000Z-220729T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 718 PM EDT Thu Jul 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
461 WHUS71 KBUF 290243 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1043 PM EDT Thu Jul 28 2022 LEZ040-041-290345- /O.CAN.KBUF.SC.Y.0077.000000T0000Z-220729T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1043 PM EDT Thu Jul 28 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 3:43 AM EDT, 42 minutes earlier.
Area forecast discussion, Jul 28, 3:43 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
343 AM EDT Thu Jul 28 2022
.SYNOPSIS...
Low pressure crossing James Bay and northern Quebec through Friday
will push several boundaries across our forecast area. These will
spark some showers and thunderstorms...mainly today...although most
areas and the bulk of the time will be rain free. High pressure will
build in from the Upper Mid West later Friday and Friday night...and
that will set the stage for what should be a beautiful weekend for
outdoor activities.
&&
.NEAR TERM /THROUGH FRIDAY/...
Stacked low pressure centered over northern Ontario will circulate
several boundaries across the Lower Great Lakes during the next day
or two...and these will trigger some showers and thunderstorms...
especially through early this afternoon.
The first feature will be a warm front that will make its way across
the Eastern Lake Ontario early this morning. While this could touch
off a couple showers or isolated thunderstorms...the vast majority
of this area will be pcpn free.
Meanwhile back across the far western counties...Tds have surged
into the lower 70s in the wake of the warm front. The airmass is
already unstable with pre dawn MLCAPE values in the vcnty of 1000
j/kg. This airmass is awaiting the forcing that will be supplied by
a robust shortwave that is in the process of crossing Lower
Michigan. As this features rotates through the base of a longwave
trough and crosses Lake Huron and Georgian Bay later this morning...
it will push a pre frontal sfc trough across our forecast area.
Given the already unstable airmass and added instability from a few
hours of diurnal heating...showers and thunderstorms will become
likely as the boundary pushes east of Lake Erie. A relatively strong
lake breeze should already be in place within a couple hours of
sunrise...so am not anticipating much pcpn across the IAG Frontier
and the BUF metro area in particular during the upcoming day.
Speaking of this area...a lake breeze convergence zone is being
suggested by some of the CAMs to set up north of BUF. If this should
verify...there could be some showers in that area during the
afternoon. Am expecting a more pronounced LBCZ to set up in this
area on Friday in the wake of an actual cold frontal passage.
As we push through this afternoon...subsidence in the wake of the
pre frontal sfc trough will lead to partial clearing for most areas
from west to east along with a much reduced opportunity for pcpn.
The actual cold front will make its way across our forecast area
early tonight. As is usually the case in the summer...this will be
anti-climactic with little associated with its passage. Mid level
drying and notably less instability should only support widely
separated/isolated shower activity with the vast majority of tonight
being pcpn free.
Another relatively strong shortwave will rotate from the Upper Great
Lakes to our forecast area on Friday. A wealth of mid level dry air
should preclude the risk for widespread showers with this next
shortwave and associated reinforcing cold frontal boundary...but a
shower or isolated tstorm cannot be ruled out. The highest chance
for pcpn will come in a lake breeze convergence zone over the IAG
Frontier and also for areas east/southeast of the Finger Lakes where
there will be notably deeper in moisture in place. While only a few
degrees cooler on Friday...a greater difference will be the feeling
of a less humid airmass.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
During this period surface high pressure over the western Great
Lakes will advance towards our region...passing across our area
Sunday morning.
Clouds early Friday evening under an upper level trough will quickly
fade as we stabilize...and subsidence associated with the surface
high will bring mostly sunny skies Saturday and Sunday. Clear skies
and light winds Saturday night and Sunday night will make for
favorable conditions for fog to fill the valleys of the Southern
Tier.
There will be comfortable levels of humidity through the weekend,
with Sunday slightly warmer than Saturday as surface high pressure
will be to our east and a return southerly flow commences.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Monday will begin to transition back to warmer temperatures and
higher levels of humidity with deep southerly flow across the
Eastern Great Lakes. Monday will be very warm with 850 hPa
temperatures in the mid to upper teens bringing afternoon
temperatures well into the 80s...with the Genesee Valley around 90F.
Isolated showers or thunderstorms Monday afternoon will increase
their numbers Monday Night and into Tuesday as a northern branch mid
to upper level trough, and associated vorticity maxima swings a cold
front through our region.
Tuesday afternoon and evening will briefly turn more comfortable
with lowering humidity and temperatures a degree or two lower than
Monday. After a small area of high pressure crosses, a warmer and
more humid airmass will push back into our region for Wednesday with
temperatures again pushing well into the 80s...and possible 90F.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
While most areas will experience fair VFR weather through daybreak,
IFR cigs will be found across the bulk of the Southern Tier.
There will be an increasing chance for scattered showers and
possible thunderstorms as we push towards daybreak...and especially
during the morning into the early afternoon on Thursday. The
convection may briefly lower conditions to MVFR levels...although
the majority of the time will feature VFR weather.
VFR weather is expected for Thursday night.
Outlook...
Friday...Mainly VFR with a chance of an isolated shower or
thunderstorm.
Saturday through Monday...VFR.
&&
.MARINE...
Gentle breezes over the Lower Great Lakes early this morning will
freshen during the course of the morning...particularly on Lake Erie
where conditions for small craft advisories should be in place by
early afternoon and persist into this evening. This would also
include the BUF harbor and Upper IAG River. Meanwhile...moderate
southwesterlies will be in place on Lake Ontario.
Moderate southwesterlies on both lakes tonight will veer to the west
during the course of the night with choppy conditions remaining in
place on Lake Erie and also on the east end of Lake Ontario.
Moderate west to southwest breezes will be found on both lakes on
Friday. While conditions should stay below small craft advisory
levels...the water will likely become choppy on the east end of both
lakes...especially on Lake Ontario north of Mexico Bay.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement from 11 AM EDT this morning through
this evening for NYZ010-085.
MARINE...Small Craft Advisory from 2 PM this afternoon to 11 PM EDT
this evening for LEZ040-041.
Small Craft Advisory from 11 AM this morning to 6 PM EDT
this evening for LEZ020.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Jul 27, 2:24 PM EDT, 14 hours 1 minute before
Hazardous Weather Outlook National Weather Service Buffalo NY 224 PM EDT Wed Jul 27 2022 NYZ001>004-010>014-019>021-085-281830- Niagara-Orleans-Monroe-Wayne-Northern Erie-Genesee-Wyoming- Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie- 224 PM EDT Wed Jul 27 2022 This Hazardous Weather Outlook is for western New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005>008-281830- Northern Cayuga-Oswego-Jefferson-Lewis- 224 PM EDT Wed Jul 27 2022 This Hazardous Weather Outlook is for north central New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are expected Thursday afternoon. A few storms may contain gusty winds and heavy downpours. There is a Marginal Risk of severe thunderstorms with isolated damaging wind gusts the main risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-281830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 224 PM EDT Wed Jul 27 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:30 AM EDT | Beach Hazards Statement | BUF | Erie | 15 hr |
| Jul 28, 8:23 AM EDT | Special Marine Warning | BUF | 97 min | |
| Jul 28, 8:48 AM EDT | Special Weather Statement | BUF | Erie | 42 min |
| Jul 28, 9:31 AM EDT | Special Weather Statement | BUF | Erie | 44 min |
| Jul 28, 9:56 AM EDT | Special Weather Statement | BUF | Niagara | 34 min |
| Jul 28, 10:18 AM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 28, 10:26 AM EDT | Special Weather Statement | BUF | Orleans | 34 min |
| Jul 28, 10:30 AM EDT | Special Weather Statement | BUF | Wyoming | 45 min |
| Jul 28, 10:37 AM EDT | Tornado Warning | BUF | Livingston, Wyoming | 38 min |
| Jul 28, 11:03 AM EDT | Special Marine Warning | BUF | 53 min | |
| Jul 28, 11:04 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston, Ontario, Wyoming | 56 min |
| Jul 28, 12:11 PM EDT | Special Weather Statement | BUF | Cayuga | 34 min |
| Jul 28, 12:18 PM EDT | Special Marine Warning | BUF | 87 min | |
| Jul 28, 12:41 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 64 min |
| Jul 28, 1:05 PM EDT | Special Marine Warning | BUF | 103 min | |
| Jul 28, 1:26 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 64 min |
| Jul 28, 1:45 PM EDT | Special Marine Warning | BUF | 60 min | |
| Jul 28, 4:17 PM EDT | Special Weather Statement | BUF | Monroe | 28 min |
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.